Hello. Thank you for posting your query at DoctorSpring.com
Your doctor is probably right. Severe LV systolic dysfunction could lead to lung swelling and poor oxygen delivery to blood and body tissues. It can be proven by doing the NT pro BNP test. If elevated it proves the diagnosis. If normal it rules out that theory. Does she have some improvement with the treatment started?
If there is some improvement, then probably she needs greater dosage of lasix or aldactone to remove the lung swelling. In addition she should be on one of the following drugs like Telmisartan/ Olmersartan/ Losartan or Ramipril or Perindopril. She should restrict her daily fluid intake to only 1.25 litres per day. She should have a salt restricted diet.
Feel free to discuss further.
Dr Vivek Mahajan,
Patient replied :
Thank you for the reply. She had taken lasix but later it was replaced (by the Cardiologist) to Tide 20 because she was urinating at night very often. She has been taking Aldactone 20 as you can see my earlier mail. You have mentioned a NT pro BNP test. Is it a blood test? Her main problem is that she is tired now a days and seems to be sleepy. How can improve her pulse rate. Always it is less than 110/70. We have a BP monitor. We would give lemon juice adding salt to improve the bp. Is it wrong? Will this LV dysfunction be cured or improved? What is the use of telmisartan,olmersartan etc? Is it ok to use without informing our Doctor. Should we do any further test. Can you pls let me know what will be the risk at her current stage? If possible, kindly let me know the ideal diet.
Tide plus shouldn't be taken after 3 or 4 pm. It causes urination at night if taken later than that. It contains aldactone. Are you taking aldactone separately from tide plus. Is your doctor aware of this double dosing?
NT PRO BNP is a blood test. It is very informative.
Tiredness can be due to low hemoglobin, hypothroidism, or excessive dehydration due to tide plus. You could get a hemogram thyroid profile and serum electrolyte blood test.
Giving lot of salt and water may be the reason for her breathlessness. Avoid giving more than 1.25 to 1.5 litres per day. LV dysfunction means reduced function of the left ventricle due to heart artery blockages commonly. It may slightly improve with the medications like Telmisartan/ Olmesrtan etc. Aldactone is also beneficial. If there are heart artery blockages, then angioplasty or bypass surgery may improve the LV dysfunction.
She needs a salt restricted diet, rich in green leafy vegetables, fruits, sprouts, walnuts and almonds. Avoid dairy and bakery products, meats and poultry. Avoid oily foods. Use vegetable oils like sunflower/ safflower or olive oils
Dr Vivek Mahajan.
Patient replied :
Thank you for your msg. As you advised, she took blood test for "Pro-BNP-NT" today. The result is 1419 - pg/ml. What does it mean? Is she in a critical stage? Would appreciate if you could advise us further steps to be followed. She is taking both Tide 20 (1-0-1) & Aldactone (1-0-0). Should she discontinue either one? Are both same effect? We shall discuss this point with our Cardiologist in due course. Can we proceed with Angiogram for finding-out any blockage? Meanwhile, we shall take care of her diet.
The NT PRO BNP is raised. It means she is having lung swelling. This is a potentially dangerous situation. Either she should be increased on oral medications like tide and aldactone or she should receive the same through injection for few doses to remove the fluids. Tide 20 mg is ok but shouldn't be given at night instead you can give it at 8am and 4pm. Aldactone can be increased from 25 mg once daily to 25 mg at 8am and 4pm. The lung swelling is a risky situation and may worsen. She should cut down her salt intake and fluid intake to 1.25 litres per day. Angiography will be done after she is perfectly normal, breathing wise. There is no urgency for that.
Dr Vivek Mahajan.